facebook
Subscribe50$/product give away!


Submit an Article to Pharmacy HQ     
Please include the author's name, title, and citations.     
Ibuprofen(Motrin, Advil)


Uses

 

Ibuprofen is an NSAID (Non Steroidal Anti-inflammatory Drug). It works by inhibiting the cyclooxygenase(COX) enzyme, decreasing the production of prostaglandins and other molecules which cause pain. It is a commonly used pain reliever.

 

How to Use

 

Take this medication by mouth with water, it can be taken with or without food.

 

If stomach upset occurs, you can take it with food or milk to decrease this effect.

 

Take it exactly as directed, do not take it more than directed.

 

If you miss a dose, take it as soon as you can. If it is already almost time for your next dose, take only that next dose. Do not double up on any dose.

 

Try not to lie down for 10 minutes after taking this medicine.

 

 

Important Information

 

Long term use of this medication may increase risk of heart attack or stroke. If you currently take aspirin for heart attack prevention, discuss this with your healthcare provider.

 

Do not take other medications that contain naproxen, ibuprofen, or aspirin such as cough and cold products while taking this medication. This will increase your risk of side effects.

 

Avoid alcohol and tobacco use while taking this medication in order to decrease risk of stomach bleeding or ulcers which can result in death.

 

Do not operate heavy machinery, drive a car, or engage in other activity that requires fine motor skills until you are sure of how this medication affects you.

 

Inform your healthcare provider if symptoms do not improve.

 

 

Be sure that your prescribing doctor is aware if you have any of the the following conditions before taking this medication

 

Asthma, high blood pressure, kidney or liver disease, tobacco smoking, heart or circulation conditions, stomach ulcers or bleeding, pregnancy, breastfeeding, trying to become pregnant, allergic reaction history.

 

 

Side effects that should be immediately reported to your healthcare provider

 

Allergic reaction(hives, itching, swelling of the face or mouth), trouble breathing, persistent stomach pain, red or dark brown urine, black or bloody stools, spitting up blood or coffee ground like vomit, unusual bruising or bleeding, dark or red urine, vision changes, chest pain, numbness or tingling of the extremities or face, swelling or sudden weight gain, yellowing of eyes or skin, persistent fatigue.

 

 

Other Side Effects

 

Drowsiness, diarrhea, nausea, vomiting, headache.

 

 

Adult Doses

 

Always take the minimum required amount of ibuprofen.

 

Headache or Other Pain, Self Treatment

 

200-400 mg by mouth every 4-6 hours as needed for headache pain. Do not exceed 1200 mg per day for self treatment of headaches. Do not self treat with Ibuprofen for more than 10 days.

 

Headache, Prescription

 

400-2400 mg by mouth per day in divided doses.

 

Migraine

 

400 mg by mouth once per day for up to 10 days.

 

Osteoarthritis and Rheumatoid Arthritis

 

400-800 mg by mouth 3-4 times per day. This should not be taken for more than 10 days unless directed otherwise by a physician.

 

Maximum Dose: For over the counter medication, the maximum dose is 1200 mg. If the medication has been prescribed by a doctor, the maximum dose is 3200 mg per day.

 

 

Sources

 

1. American Geriatrics Society (AGS) Panel on Pharmacological Management of Persistent Pain in Older Persons. Pharmacological management of persistent pain in older persons. J Am Geriatr Soc 2009;57:1331-46.

 

2.  Advil ® oral tablets, ibuprofen oral tablets. Madison, NJ: Wyeth Consumer Healthcare; 2003.

 

3.  Ibuprofen oral capsules, ibuprofen oral capsules. High Point, NC: Banner Pharmacaps,Inc; 2006.



Your use of this website constitutes your agreement to the terms and conditions linked below:
Terms and Conditions | Resources
2017 © Copyright PharmacyHQ.com. Questions?
Please contact: pharmacyhq.mail@gmail.com